Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Response solutions for quasi-periodically forced harmonic oscillators


Authors: Jing Wang, Jiangong You and Qi Zhou
Journal: Trans. Amer. Math. Soc. 369 (2017), 4251-4274
MSC (2010): Primary 34C15, 35B15, 37J40
DOI: https://doi.org/10.1090/tran/6800
Published electronically: December 22, 2016
MathSciNet review: 3624408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the non-linear quasi-periodically forced harmonic oscillator with two frequencies $ (1,\alpha )$ has at least one response solution if the forcing is small. No arithmetic condition on the frequency is assumed and the smallness of the non-linear forcing does not depend on $ \alpha $. The result strengthens the existing results in the literature where the frequency is assumed to be Diophantine. The proof is based on a modified KAM theory for the lower dimensional tori.


References [Enhancements On Off] (What's this?)

  • [1] Artur Avila, Bassam Fayad, and Raphaël Krikorian, A KAM scheme for $ {\rm SL}(2,\mathbb{R})$ cocycles with Liouvillean frequencies, Geom. Funct. Anal. 21 (2011), no. 5, 1001-1019. MR 2846380 (2012i:37102), https://doi.org/10.1007/s00039-011-0135-6
  • [2] Artur Avila and Svetlana Jitomirskaya, Almost localization and almost reducibility, J. Eur. Math. Soc. (JEMS) 12 (2010), no. 1, 93-131. MR 2578605 (2011d:47071), https://doi.org/10.4171/JEMS/191
  • [3] J. Bourgain, On the spectrum of lattice Schrödinger operators with deterministic potential. II. Dedicated to the memory of Tom Wolff, J. Anal. Math. 88 (2002), 221-254. MR 1984594 (2004e:47046), https://doi.org/10.1007/BF02786578
  • [4] E. I. Dinaburg and Ja. G. Sinaĭ, The one-dimensional Schrödinger equation with quasiperiodic potential, Funkcional. Anal. i Priložen. 9 (1975), no. 4, 8-21; English transl., Funct. Anal. Appl. 9 (1975), 279-289 (Russian). MR 0470318
  • [5] L. H. Eliasson, Perturbations of stable invariant tori for Hamiltonian systems, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 15 (1988), no. 1, 115-147 (1989). MR 1001032 (91b:58060)
  • [6] L. H. Eliasson, Floquet solutions for the $ 1$-dimensional quasi-periodic Schrödinger equation, Comm. Math. Phys. 146 (1992), no. 3, 447-482. MR 1167299 (93d:34141)
  • [7] Bassam Fayad and Raphaël Krikorian, Rigidity results for quasiperiodic $ {\rm SL}(2,\mathbb{R})$-cocycles, J. Mod. Dyn. 3 (2009), no. 4, 497-510. MR 2587083 (2011f:37046), https://doi.org/10.3934/jmd.2009.3.479
  • [8] Giovanni Forni, Analytic destruction of invariant circles, Ergodic Theory Dynam. Systems 14 (1994), no. 2, 267-298. MR 1279471 (95i:58157), https://doi.org/10.1017/S0143385700007872
  • [9] Xuanji Hou and Jiangong You, Almost reducibility and non-perturbative reducibility of quasi-periodic linear systems, Invent. Math. 190 (2012), no. 1, 209-260. MR 2969277, https://doi.org/10.1007/s00222-012-0379-2
  • [10] R. Krikorian, J. Wang, J. You, and Q. Zhou, Linearization of quasiperiodically forced circle flow beyond Brjuno condition, preprint.
  • [11] Sergej B. Kuksin, Nearly integrable infinite-dimensional Hamiltonian systems, Lecture Notes in Mathematics, vol. 1556, Springer-Verlag, Berlin, 1993. MR 1290785 (95k:58145)
  • [12] John N. Mather, Destruction of invariant circles, Ergodic Theory Dynam. Systems 8$ ^*$ (1988), Charles Conley Memorial Issue, 199-214. MR 967638 (89k:58097), https://doi.org/10.1017/S0143385700009421
  • [13] V. K. Melnikov, On some cases of the conservation of conditionally periodic motions under a small change of the Hamiltonian function, Soviet Math. Dokl. 6 (1965), 1592-1596.
  • [14] Jürgen Pöschel, On elliptic lower-dimensional tori in Hamiltonian systems, Math. Z. 202 (1989), no. 4, 559-608. MR 1022821 (91a:58065), https://doi.org/10.1007/BF01221590
  • [15] Joaquim Puig, A nonperturbative Eliasson's reducibility theorem, Nonlinearity 19 (2006), no. 2, 355-376. MR 2199393 (2006j:47056), https://doi.org/10.1088/0951-7715/19/2/007
  • [16] J. J. Stoker, Nonlinear vibrations in mechanical and electrical systems, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1992. Reprint of the 1950 original. MR 1165298
  • [17] Jiangong You, Perturbations of lower-dimensional tori for Hamiltonian systems, J. Differential Equations 152 (1999), no. 1, 1-29. MR 1672008 (2000c:37090), https://doi.org/10.1006/jdeq.1998.3515
  • [18] Jiangong You and Qi Zhou, Embedding of analytic quasi-periodic cocycles into analytic quasi-periodic linear systems and its applications, Comm. Math. Phys. 323 (2013), no. 3, 975-1005. MR 3106500, https://doi.org/10.1007/s00220-013-1800-4
  • [19] Qi Zhou and Jing Wang, Reducibility results for quasiperiodic cocycles with Liouvillean frequency, J. Dynam. Differential Equations 24 (2012), no. 1, 61-83. MR 2890337, https://doi.org/10.1007/s10884-011-9235-0

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 34C15, 35B15, 37J40

Retrieve articles in all journals with MSC (2010): 34C15, 35B15, 37J40


Additional Information

Jing Wang
Affiliation: Department of Mathematics, TU Dresden, 01062 Dresden, Germany
Address at time of publication: Department of Mathematics, Nanjing University of Science and Technology, Nanjing 210094, People’s Republic of China
Email: jingwang018@gmail.com; jing.wang@njust.edu.cn

Jiangong You
Affiliation: Department of Mathematics, Nanjing University, Nanjing 210093, People’s Republic of China
Address at time of publication: Chern Institute of Mathematics, Nankai University, Tianjin 300071, People’s Republic of China
Email: jyou@nju.edu.cn

Qi Zhou
Affiliation: CNRS UMR 7586, Institut de Mathématiques de Jussieu - Paris Rive Gauche, Batiment Sophie Germain, Case 7021, 75205 Paris Cedex 13, France
Address at time of publication: Department of Mathematics, Nanjing University, Nanjing 210093, People’s Republic of China
Email: qizhou628@gmail.com; qizhou@nju.edu.cn

DOI: https://doi.org/10.1090/tran/6800
Received by editor(s): September 6, 2013
Received by editor(s) in revised form: February 28, 2015, and June 25, 2015
Published electronically: December 22, 2016
Additional Notes: The first author was supported by the German Research Council (DFG Emmy Noether Grant DE 1721/1-1), a Fellowship of the Humboldt Foundation, NNSF of China (11601230) and Natural Science Foundation of Jiangsu Province, China (BK20160816).
The second author was supported by NNSF of China (11471155) and 973 projects of China (2014CB340701)
The third author was partially supported by ERC Starting Grant “Quasiperiodic”, “Deng Feng Scholar Program B” of Nanjing University, Specially-appointed professor programme of Jiangsu Province and NNSF of China (11671192).
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society